Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking montek and loratidine. Diagnosed with severe epileptic. Side effects of medicine?

Answered by
Dr.
Dr. Enrique Molina

Internal Medicine Specialist

Practicing since :2004

Answered : 364 Questions

default
Posted on Wed, 19 Dec 2012 in Epilepsy
Question: My son 18years has been taking montek and loratidine and has suffered from a severe epilectic seizure ,is it b'cos of these medication

doctor
Answered by Dr. Enrique Molina 46 minutes later
You should be suspicious about any new medication that your son has started to take. The two medications you ask, could actually cause neurological problems:
Antihistaminics such as loratadine, may potentially cause seizures, although it is very rare. In the list of side effects from the brand, these side effects are listed: seizures, central nervous system stimulation.
Montek can cause psychiatric adverse reactions such as: aggressive behavior, hallucinations, depression, anxiety, tremors.
So the combination is not a good choice, particularly in your son that is already prone to get seizures, and is already taking anti-seizure medications,
Make sure the valaparin dosage is adequate (a blood test can be done to check the level). If there is too much valaparin in the blood, then the patient can have high "ammonia" levels in the blood, which can cause alterations in his mental status. If the level is too low, then he might not be protected against seizures.
Make sure he follows up with his doctor and neurologist.
Hope that helped.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Epilepsy

doctor1 MD

Dear all, i want to share my experience with epilepsy and how the diagnosis was not properly done in my childhood when i complained on getting my arms or shoulders numb when i suddenly woke up from my sleep (in the middle of the night) and also how i get this cramps so easy just in a few minutes of either loading my hands /feet /shoulder etc. Finally i got the epileptic fit in the mid of the night and then a few days later when i was 25 . and after 3 yrs on encorate crono, i have been asked to slowly wean of the drug and finally going fine from the past 6 months, also this showed up when i was on a long night out shifts and now i go to bed at 10 and enjoy a satisfied sleep till 6. I have also been asked by my ayurveda friend and doctor to include a pinch of turmeric with warm milk everyday before bed .would request your specialist opinions and comments so as to make this whole thing manageable.great thanks for this online initiative

doctor1 MD

hi,i have been diagnosed with mild epilepsy and was put on the tablet la*******,i cant remember the full name off top of my head,i began to have really itchy,inflamed eyes after a while,and my doc gave me antibiotic drops to treat,however my eyes became worse,and again after seeing doctor,he advised to stop taking epilepsy tabs,but to carry on with the eyedrops,however on a night i am feeling short of breath now,as if somebody is stood on my chest.advise if you can..

doctor1 MD

hi doctor... my sister is 30 yrs old and she is an epileptic patient.. she gets fits and she is mentally retarded.. 4 past 1 yr she is nt able to walk.. so v r givin her nuro kind plus. is dr any side effects for her??? how much of dosage should be given to her per day????? and any treatment plan for her doctor pls??

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

I am having some slight twitching of some muscles in my face on just the left side

doctor1 MD

16 year old daughter has tembling hands. She also picks at her scap and skin constantly She is medication for ADHD , but the symptoms are the same when she is not taking her meds. Her biological father was diagnosed with epilepsy , but both...

doctor1 MD

Okay. This is complicated and I haven't been to the doctor yet, but here goes. Stuff has been going on now for about a year in increments. My husband passed away through an unexpected tragedy in March of 2016 and in about three weeks time I lost...